Alert archive / Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 19, NWS Blacksburg, VA

April 8, 2020Appomattox County, Buckingham County, Campbell County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2020, 6:36 AM EDT for Appomattox County, Buckingham County, Campbell County, Virginia. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 6:36 AM EDT (10:36 UTC)
Expired
Apr 8, 2020, 7:30 AM EDT
In force
54 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Appomattox County, VA, Buckingham County, VA, Campbell County, VA

The radar

The Roanoke radar (KFCX), 136 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 6:50 AM EDTTSTM WND DMG1 Wsw Toga, VAA LINE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS BLEW A TREE DOWN ON PEARSON DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 10.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

970 
WUUS51 KRNK 081036
SVRRNK
VAC011-029-031-081130-
/O.NEW.KRNK.SV.W.0019.200408T1036Z-200408T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
636 AM EDT Wed Apr 8 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Appomattox County in central Virginia...
  Campbell County in central Virginia...
  Buckingham County in central Virginia...

* Until 730 AM EDT.

* At 635 AM EDT, severe thunderstorms were located along a line
  extending from 6 miles north of Centenary to near Peaks Of Otter
  Summit, moving east at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lynchburg...
  Buckingham...
  Appomattox...
  Brookneal...
  Dillwyn...
  Concord...
  and Rustburg.

This includes The following Locations Liberty University and
Lynchburg Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms have had a history of producing strong damaging wind 
gusts across Bath and Rockbridge Counties. Prepare immediately for 
damaging winds, as well as deadly cloud to ground lightning. For 
your safety, move to an interior room on the lowest floor of a 
sturdy building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3735 7846 3733 7851 3740 7859 3734 7860
      3725 7868 3720 7883 3702 7891 3705 7897
      3703 7900 3724 7933 3734 7927 3739 7906
      3742 7907 3748 7894 3751 7895 3754 7886
      3753 7883 3758 7883 3777 7847 3769 7824
TIME...MOT...LOC 1035Z 292DEG 51KT 3779 7848 3743 7955 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
2 follow-up statements
472 
WWUS51 KRNK 081116
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
716 AM EDT Wed Apr 8 2020

VAC011-029-031-081130-
/O.CON.KRNK.SV.W.0019.000000T0000Z-200408T1130Z/
Appomattox VA-Campbell VA-Buckingham VA-
716 AM EDT Wed Apr 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT 
FOR SOUTHERN APPOMATTOX...SOUTHERN CAMPBELL AND SOUTHEASTERN 
BUCKINGHAM COUNTIES...

At 715 AM EDT, severe thunderstorms were located along a line
extending from near Dillwyn to near Hodges, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Brookneal...
Evington...
Rustburg...
Pamplin City...
Mike...
Hat Creek...
and Gladys.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3735 7846 3733 7851 3740 7859 3734 7860
      3725 7868 3720 7883 3702 7891 3705 7897
      3703 7900 3723 7931 3738 7865 3755 7839
      3769 7824
TIME...MOT...LOC 1115Z 271DEG 43KT 3748 7842 3717 7919 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
355 
WWUS51 KRNK 081123
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
723 AM EDT Wed Apr 8 2020

VAC011-029-031-081133-
/O.EXP.KRNK.SV.W.0019.000000T0000Z-200408T1130Z/
Appomattox VA-Campbell VA-Buckingham VA-
723 AM EDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHERN APPOMATTOX...SOUTHERN CAMPBELL AND SOUTHEASTERN BUCKINGHAM
COUNTIES WILL EXPIRE AT 730 AM EDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3735 7846 3733 7851 3740 7859 3734 7860
      3725 7868 3720 7883 3702 7891 3705 7897
      3703 7900 3723 7931 3738 7865 3755 7839
      3769 7824
TIME...MOT...LOC 1123Z 292DEG 51KT 3746 7837 3715 7914 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 4:37 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 8, 4:37 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
437 AM EDT Wed Apr 8 2020

.SYNOPSIS...
A nearly stationary boundary was located from Western
Pennsylvania to Eastern Virginia, while a cold front was noted
across the northern Missouri Valley. This cold front will move
into our region Wednesday ahead of a stronger cold front that
will quickly push through our area Thursday. Until the front
arrives, several rounds of showers and thunderstorms are
expected. Behind the front, look for strong and gusty northwest
winds and much colder temperatures with a freeze possible this
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 415 AM EDT Wednesday...

Potential for a convectively active day and night as at least
two rounds of organized thunderstorms encroach upon the region,
first this morning, and then again later tonight/early Thursday.
In between, there is good potential for redevelopment of
potential in the persistent warm/increasingly humid/unstable air
mass present across the area.

Our first concern of the day is a near solid line of
thunderstorms an attendant MCS early this morning moving
southward from northern VA and northern WV. The HIRES CAM models
bring this down to the north/northwest border of the CWA by 12Z,
then break it up fairly quickly as it crosses the Alleghany
front into the west/southwest part of the CWA. The area over
northern VA is forecast to dissipate quickly within the next few
hours well before reaching the I-64 corridor. If all goes
according to plan, only some minor gusty winds and rain
showers/possibly isolated thunder will reach areas from LWB to
BLF by daybreak.

After this initial convection surge, our focus turns to how any
lingering outflow boundaries around in the relatively unstable,
warm, humid air mass figure in the development of additional
convection later this morning and into the afternoon. HIRES CAM
models have varying solutions, with the HRRR indicating strong
discrete convection is possible especially along and east of the
Blue Ridge during the afternoon. However, the RAP, NAMNest, GFS,
SREF, HREF, do not support nearly as much convection in this
region. So have just stuck with slight chance to chance pops for
the afternoon/evening at this point as the remnants of the
morning MCS drift into the eastern KY/western WV, southwest VA
area by afternoon, which is where the highest pops have been
focused for the morning.

Overnight, the anticipated strong front will begin to move
toward the region from the Midwest and Ohio Valley. Yet another
line of strong convection is expected to develop along that
front, once again reaching our CWA late tonight/early Thursday.
This event will come from the west as opposed to the north, but
the timing is similar and not overly favorable for strong to
severe convection. This is partly the reason that SPC has kept
the Slight Risk to our west at this point. It may well be that
the severe threat today ends up being greater than that of
tomorrow.

Otherwise, look for one more warm and relatively humid day
compared to earlier this week. Low temperatures this morning
near 60 as opposed to the 30s and 40s of the past few days
reflects the increased near 60-degree dewpoints across much of
the CWA. Gusty southwest winds should push afternoon
temperatures mainly in the 70s west and 80s east. With the cold
air not arriving until after 12Z Thursday, tonight will be quite
mild once again with many areas remaining in the 60s for lows,
except where any thunderstorm outflow or rain arrives before
12Z, which could allow temperatures to drop into the 50s.

/Confidence in Forecast Parameters/
Temperatures - Moderate to High,
Precipitation Probabilities - Moderate,
Winds - Moderate to High,
Thunderstorm Threat - Moderate.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
As of 200 AM EDT Wednesday...

A strong cold front will cross overhead on Thursday morning. A line
of showers and thunderstorms will precede the frontal boundary and
could pose a marginal risk of severe weather due to damaging winds.
Behind the front, winds will sharply increase from the northwest,
and confidence is growing that a wind advisory may be needed for
Thursday afternoon and Thursday night along the Blue Ridge. For now,
the wind threat is highlighted in the HWO. A non-diurnal curve in
temperatures has been applied for Thursday as they will start to
fall during midday and crash by the evening as a much colder and
drier air mass arrives to end the unseasonable warmth from this
week. The drop in relative humidities along with the gusty winds
could also pose fire danger issues for late Thursday afternoon and
again on Friday afternoon if we do not get much rain and the winds
do not subside as quickly during Friday.

As temperatures plummet below freezing in the mountains on Thursday
night, upslope snow showers will occur across the higher elevations
of southeast West Virginia with only western Greenbrier County
seeing up to a half an inch. Flurries could also briefly occur in
the mountains from Boone to Bluefield by Friday morning. High
pressure will eventually build over the Mid Atlantic by Friday night
to end the gusty winds, but decoupling and good radiational cooling
should send temperatures downward and could pose frost or freeze
issues for the Piedmont and the southern Shenandoah Valley. Quiet
weather will follow for Saturday, but high pressure should head
offshore on Saturday night. The GFS has steered much closer to the
more consistent ECMWF solution of an approaching low pressure system
from the lower Mississippi River Valley that will bring a soggy
start to the new week.
&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 200 PM EDT Tuesday...

Guidance continues to get a better handle on the pressure system
that is currently sitting off the California coast. Late in the
week, this low gets kicked onshore and crosses across the southern
U.S., eventually shifting northward to the Mid-Atlantic. Timing has
come into much better agreement, with first a warm front lifting
northward across the area early to mid day Sunday. With the warm
front comes a return of warmer weather. By Sunday night, the cold
front associated with this low will then cross the region. Total
rainfall with this system looks pretty beefy compared to some of the
rain events we've had recently. Right now, rain amounts could range
between 1-2".

After Sunday's system exits, we cool off again for Monday, though
not like what happens this Thursday/Friday. Guidance hints that NW
flow will establish some upslope showers Monday into Tuesday. Precip
type at the moment remains rain, but temperature profiles will need
to be watched over the coming days as new guidance arrives. Any area
that would have the potential for snowfall would again be most
likely western Greenbrier, similar to this coming Friday AM.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
As of 200 AM EDT Wednesday...

Stray evening thunderstorms have dissipated, leaving VFR
conditions in place across the region at this hour. That will
change as the night progresses. The lower-level air mass will
mostly stay mixed overnight and higher elevations may have
gusts up to 30 knots as a low level jet strengthens.

An impressive line of showers and thunderstorms was moving
southward along an approaching cold front near the MD/PA border.
HIRES CAM models suggest that this line will reach the northern
counties in a broken fashion by morning. From there it will
dissipate during the morning near the I-64 corridor. From that
point the question will be where/if it redevelops southeast with
afternoon heating. NAMNest says yes, while the other models are
less robust with afternoon convective development. Thus, have
mentioned VCSH/VCTS for BLF/LWB, but not any further south until
afternoon if there is redevelopment across the Piedmont later
today as noted above.

For the most part ceilings are VFR outside of convection.
Westerly flow is fairly healthy early this morning thanks to a
low-level jet as noted above and this will eventually result in
MVFR ceilings developing along the upslope areas of the
Alleghanys, especially impacting KBLF.

MVFR cigs will develop due to westerly upslope winds over the
mountains at KLWB, KBLF and KBCB overnight, with the potential
for IFR cigs. These MVFR cigs will continue through much of the
morning on Wednesday. Occasional showers and isolated storms
will also impact KBCB, KROA and KLYH on Wednesday, periodically
reducing cigs and vsbys to MVFR levels. Models had showers and
thunderstorms redeveloping along the front after 15Z/11AM. Any
storms will reach KDAN later in the day, so have not included
until late.

Overnight, a new squall line is expected to reach the area from
the west, but most likely after 06Z, so not included in this
TAF set.

/Confidence in Forecast Parameters/
Ceilings - Moderate,
Visibilities - Moderate to High,
Winds - Moderate.

Extended Aviation Discussion...

A strong cold front crosses the area Thursday morning with
widespread MVFR conditions due to clouds and precipitation.
Winds will be strong and gusty behind the front Thursday night.

Colder high pressure builds into the area on Friday. In general
winds will be diminishing and ceilings will improve to VFR
except some lingering MVFR in the mountains.

Another system may bring rain our way later Saturday with sub-
VFR ceilings, though at the moment confidence is low.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RAB
NEAR TERM...RAB
SHORT TERM...PW
LONG TERM...PW/RR
AVIATION...AMS/PH/RAB
Hazardous weather outlook, Apr 8, 5:11 AM EDT, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
511 AM EDT Wed Apr 8 2020

NCZ003>006-019-020-VAZ032-043>047-058-059-091100-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
511 AM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia
and southwest Virginia.

.DAY ONE...Today and tonight.

Isolated to scattered strong to severe thunderstorms will be
possible, mainly this afternoon and evening. The main threat with
these storms would be large hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are expected Thursday morning. A few of
these storms could become strong to severe with damaging wind gusts
being the main concern.

In addition, strong and gusty northwest winds are expected to
develop across the area Thursday afternoon/evening and then continue
into Friday morning. A Wind Advisory will likely be needed for this
area with later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible today, mainly this afternoon and
evening, and possibly again Thursday before noon.

VAZ007-009>014-016>020-022>024-033>035-WVZ042>044-507-508-091100-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-
Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Franklin-
Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
511 AM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms will be possible, mainly
this afternoon and evening. A few strong storms will also be possible
this morning along and near the Interstate 64 Corridor. The main
threat with any strong to severe thunderstorms this morning would be
damaging wind gusts. Thunderstorms later today and this evening will
be capable of producing large hail as well as damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are expected Thursday morning. A few of
these storms could become strong to severe with damaging wind gusts
being the main concern.

In addition, strong and gusty northwest winds are expected to
develop across the area Thursday afternoon/evening and then continue
into Friday morning. A Wind Advisory may be needed for all or part of
this area with later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible today, mainly this afternoon and
evening, and possibly again Thursday before noon.

NCZ001-002-018-VAZ015-091100-
Ashe-Alleghany NC-Watauga-Grayson-
511 AM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms will be possible, mainly
this afternoon and evening. Thunderstorms this afternoon and evening
will be capable of producing large hail as well as damaging wind
gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are expected Thursday morning. A few of
these storms could become strong to severe with damaging wind gusts
being the main concern.

In addition, strong and gusty northwest winds are expected to
develop across the area Thursday afternoon/evening and then continue
into Friday morning. Wind gusts of 50 to 60 mph will be possible
Thursday night, especially across the higher terrain. This could
trigger the need for a High Wind Warning with later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible today, mainly this afternoon and
evening, and possibly again Thursday before noon.

In the hours before

Special weather statement, Apr 8, 4:50 AM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
450 AM EDT Wed Apr 8 2020

WVZ507-508-080945-
Western Greenbrier-Eastern Greenbrier-
450 AM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY THROUGH 600
AM EDT...

At 448 AM EDT, a strong thunderstorm was located near
Rainelle, moving southeast at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm along with frequent lightning.

Locations impacted include...
Lewisburg...
White Sulphur Springs...
Ronceverte...
Rainelle...
Alderson...
Rupert...
and Quinwood.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3826 8043 3822 8036 3811 8036 3805 8026
      3806 7996 3805 7998 3787 8016 3778 8022
      3775 8026 3772 8025 3769 8031 3773 8065
      3787 8080 3787 8075 3795 8081 3799 8077
      3806 8080 3806 8087 3810 8088 3808 8071
TIME...MOT...LOC 0848Z 307DEG 33KT 3800 8064

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:09 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge66 min
Apr 7, 10:16 PM EDTSevere Thunderstorm WarningRNKRockbridge22 min
Apr 7, 10:41 PM EDTSpecial Weather StatementRNKAmherst49 min
Apr 7, 11:17 PM EDTSpecial Weather StatementRNKBuckingham58 min
Apr 8, 5:38 AM EDTSevere Thunderstorm WarningRNKBath, Rockbridge41 min
Apr 8, 6:15 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington and 1 more60 min
Apr 8, 10:49 AM EDTSpecial Weather StatementRNKAlleghany, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 2 more26 min
Apr 8, 3:09 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, City of Radford66 min
Apr 8, 3:37 PM EDTTornado WarningRNKCraig, Giles, Montgomery, Roanoke18 min
Apr 8, 3:50 PM EDTSevere Thunderstorm WarningRNKGiles40 min
Apr 8, 4:02 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem58 min
Apr 8, 4:07 PM EDTSpecial Weather StatementRNKFloyd, Franklin38 min
Apr 8, 4:22 PM EDTSevere Thunderstorm WarningRNKBland, Craig, Giles, Montgomery, Pulaski23 min
Apr 8, 4:39 PM EDTSpecial Weather StatementRNKFranklin51 min
Apr 8, 4:42 PM EDTSevere Thunderstorm WarningRNKCraig, Floyd, Giles, Montgomery, Pulaski, Roanoke and 1 more33 min
Apr 8, 4:45 PM EDTSpecial Weather StatementRNKCity of Danville45 min
Apr 8, 4:46 PM EDTSpecial Weather StatementRNKTazewell29 min
Apr 8, 4:55 PM EDTSevere Thunderstorm WarningRNKFranklin, Pittsylvania48 min
Apr 8, 4:58 PM EDTSpecial Weather StatementRNKFranklin47 min
Apr 8, 5:07 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Henry, Montgomery, Patrick and 1 more23 min
Apr 8, 5:16 PM EDTSpecial Weather StatementRNKCity of Danville44 min
Apr 8, 5:28 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville32 min
Apr 8, 5:30 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania46 min
Apr 8, 5:34 PM EDTSpecial Weather StatementRNKCarroll, Smyth, Wythe26 min
Apr 8, 5:37 PM EDTSevere Thunderstorm WarningRNKHalifax23 min
Apr 8, 5:48 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Grayson, Smyth, Tazewell, Wythe42 min
Apr 8, 5:59 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville46 min
Apr 8, 6:01 PM EDTSpecial Weather StatementRNKPittsylvania29 min
Apr 8, 6:01 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania59 min
Apr 8, 6:14 PM EDTSevere Thunderstorm WarningRNKPittsylvania31 min
Apr 8, 6:29 PM EDTSpecial Weather StatementRNKGrayson31 min
Apr 8, 6:43 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania32 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.